Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 22, 2014, 6:54 PM CDT for McLennan County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 6:54 PM CDT (23:54 UTC)
- Expired
- Jun 22, 2014, 8:45 PM CDT
- In force
- 111 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 87 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.9 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
336
WGUS54 KFWD 222354
FFWFWD
TXC309-230145-
/O.NEW.KFWD.FF.W.0028.140622T2354Z-140623T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 PM CDT
* AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL NEAR BEVERLY HILLS...MOVING
SOUTHEAST AT 10 MPH. MORE THAN 4 INCHES OF RAIN HAS FALLEN IN WACO
OVER THE LAST HOUR WITH THIS STORM. SIGNIFICANT FLASH FLOODING IS
LIKELY AS THIS STORM MOVES SOUTH OVER THE NEXT HOUR.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BEVERLY HILLS AND RIESEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3130 9723 3142 9731 3161 9686 3154 9681
3152 9681
$$
DUNN1 follow-up statement
063
WGUS74 KFWD 230052
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SUN JUN 22 2014
TXC309-230102-
/O.CAN.KFWD.FF.W.0028.000000T0000Z-140623T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLENNAN TX-
752 PM CDT SUN JUN 22 2014
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MCLENNAN COUNTY IS
CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3130 9723 3142 9731 3161 9686 3154 9681
3152 9681
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:14 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 22, 4:14 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 414 PM CDT SUN JUN 22 2014 .DISCUSSION... THE SLOW-MOVING SHORT WAVE THAT IS MOVING ACROSS THE FORECAST AREA THIS AFTERNOON IS PRODUCING VERY HEAVY RAIN TO THE SOUTHWEST AND SOUTH OF THE METROPLEX. FLOODING AND FLASH FLOODING HAS OCCURRED ACROSS PARTS OF HOOD...SOMERVELL...JOHNSON...BOSQUE AND NORTHERN HILL COUNTIES. MOST OF THE RAIN HAS ENDED ALONG AND NORTH OF I-20 AND THE RAIN WILL CONTINUE TO SHIFT SOUTHEAST THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY OVER COLORADO ARE EXPECTED TO INCREASE IN AREAL COVERAGE AND MOVE EAST AND SOUTHEAST TONIGHT. ALTHOUGH MOST OF THIS ACTIVITY IS FORECAST TO REMAIN NORTH OF THE FORECAST AREA TONIGHT...SOME SHOWERS AND THUNDERSTORMS SHOULD CROSS THE RED RIVER BEFORE DAYBREAK MONDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE MONDAY WITH THE BEST CHANCES ACROSS THE NORTHERN HALF OF THE FORECAST AREA. TEMPERATURES TOMORROW WILL BE DEPENDENT ON INSOLATION...SO HAVE FORECAST MID TO UPPER 80S ACROSS THE NORTH AND LOWER 90S ACROSS THE SOUTH AND WEST. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH WEDNESDAY WITH CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. THE EXTENDED PART OF THE FORECAST REMAINS QUITE CHALLENGING AS THE GFS BUILDS IN A RIDGE FROM THE WEST LATE WEEK WHILE THE ECMWF KEEPS US IN A WEAKNESS BETWEEN THE UPPER RIDGE TO OUR WEST AND ANOTHER RIDGE OVER THE EASTERN GULF OF MEXICO. HAVE KEPT 20 TO 30 PERCENT POPS ACROSS THE AREA ALONG AND EAST OF THE I-35 CORRIDOR THURSDAY AND FRIDAY...AND ACROSS THE WESTERN 2/3S SATURDAY. 58 && .AVIATION... /ISSUED 1259 PM CDT SUN JUN 22 2014/ /18Z TAFS/ SHOWER ACTIVITY CONTINUES AT THE AIRPORTS THIS AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY HAS DIMINISHED FOR THE TIME BEING BUT KEPT A MENTION OF VCTS IN THE KFTW TAF FOR THUNDERSTORM ACTIVITY TO THE SOUTHWEST. DO NOT ANTICIPATE THESE STORMS TO ENCROACH ON KFTW THOUGH. THE RAIN ACTIVITY WILL CONTINUE THROUGH THE MID TO LATE AFTERNOON HOURS...ENDING FROM NORTH TO SOUTH AS A SHORTWAVE CONTINUES TO MOVE ACROSS THE REGION. VFR CONDITIONS ARE EXPECTED TO PREVAIL IN THE WAKE OF THE RAIN BUT THE MODELS ARE HINTING AT SOME 3-5SM VISBY RESTRICTIONS AROUND SUNRISE MONDAY MORNING. DUE TO TODAYS RAINS...THIS WOULD MAKE SENSE BUT WIND SPEEDS ARE EXPECTED TO BE A LITTLE STRONGER TOMORROW MORNING AND THIS WILL LIKELY WORK AGAINST FOG DEVELOPMENT. HOWEVER...WILL INCLUDE A MENTION OF 4-5SM BR AT THE AIRPORTS EXCEPT FOR KDFW AND KDAL WHERE WIND SPEEDS MAY BE OVER 10 KTS. A COMPLEX OF STORMS IS EXPECTED TO ENTER NORTH TEXAS EARLY MONDAY MORNING AND MAY BRING RAIN OR POSSIBLY THUNDERSTORMS TO THE METROPLEX TAF AIRPORTS BY MID MORNING. FOR NOW WILL MENTION VCSH AS IT IS LIKELY THAT THE COMPLEX WILL BE DISSIPATING AS IT CROSSES THE RED RIVER...HOWEVER...FUTURE TAF ISSUANCES MAY HAVE TO INCLUDE THUNDER DEPENDING ON THE EVOLUTION AND TRENDS. FOR KACT...MVFR CIGS AND VIS WILL OCCUR FROM ABOUT 09Z THROUGH MIDDAY. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 90 75 89 75 / 20 40 40 40 30 WACO, TX 72 91 74 90 74 / 30 20 20 40 30 PARIS, TX 71 88 71 88 72 / 30 50 50 40 30 DENTON, TX 73 89 73 89 74 / 20 40 50 40 30 MCKINNEY, TX 72 88 73 89 73 / 20 40 50 40 30 DALLAS, TX 73 90 75 89 75 / 20 40 40 40 30 TERRELL, TX 72 89 73 90 73 / 20 40 30 40 30 CORSICANA, TX 72 90 73 90 73 / 30 30 20 40 30 TEMPLE, TX 72 92 73 90 73 / 30 20 20 40 30 MINERAL WELLS, TX 69 90 72 88 71 / 20 30 40 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58
Hazardous weather outlook, Jun 22, 3:58 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT SUN JUN 22 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 358 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. SOME STORMS MAY PRODUCE STRONG WINDS UP TO 50 TO 60 MPH. HEAVY RAINFALL MAY RESULT IN FLASH FLOODING...ESPECIALLY TO THE WEST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL TEXAS MONDAY THROUGH WEDNESDAY...THEN MAINLY ALONG AND EAST OF INTERSTATE 35 ON THURSDAY AND FRIDAY. ADDITIONAL RAIN CHANCES ARE EXPECTED OVER MOST OF THE REGION ON SATURDAY. CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 5:19 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 4 W WHITNEY 31.97N 97.40W
06/22/2014 E80 MPH HILL TX EMERGENCY MNGR
70 TO 80 MPH WIND GUSTS AT MCCOWAN VALLEY PARKSpecial weather statement, Jun 22, 5:21 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 521 PM CDT SUN JUN 22 2014 TXZ159-222245- MCLENNAN TX- 521 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... MCLENNAN COUNTY AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF LACY-LAKEVIEW...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...CRAWFORD... LACY-LAKEVIEW...MCGREGOR...NORTHCREST...WACO...WEST AND WOODWAY. WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3142 9738 3164 9750 3186 9703 3165 9689 TIME...MOT...LOC 2221Z 298DEG 19KT 3170 9721 DUNN
Special weather statement, Jun 22, 5:59 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT SUN JUN 22 2014
TXZ159-222330-
MCLENNAN TX-
559 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
MCLENNAN COUNTY
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WACO...MOVING SOUTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
HALLSBURG...HEWITT...LACY-LAKEVIEW...LORENA...MART...NORTHCREST...
RIESEL...ROBINSON...WACO AND WOODWAY.
WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THIS
STORM.
LAT...LON 3132 9723 3160 9745 3174 9728 3182 9701
3153 9680 3152 9681 3131 9721
TIME...MOT...LOC 2259Z 330DEG 12KT 3161 9721
DUNNLocal storm report, Jun 22, 6:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST WACO 31.55N 97.15W
06/22/2014 M59 MPH MCLENNAN TX ASOS
KACT ASOS REPORTED 59 MPH AT 611 PM.Local storm report, Jun 22, 6:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 5 SSE CHINA SPRING 31.58N 97.29W
06/22/2014 MCLENNAN TX LAW ENFORCEMENT
SEVERAL TREES DOWN ON HIGHWAY 185 JUST WEST OF LAKE WACOLocal storm report, Jun 22, 6:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG WACO 31.55N 97.15W
06/22/2014 MCLENNAN TX PUBLIC
10-12 INCH IN DIAMETER TREE FELL THROUGH A FENCE AND ON
TO A HOUSE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:39 AM CDT | Areal Flood Advisory | FWD | Johnson, Somervell | 2 hr |
| Jun 22, 10:58 AM CDT | Areal Flood Advisory | FWD | Hood, Jack, Palo Pinto, Parker, Wise | 3 hr |
| Jun 22, 12:16 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Jun 22, 12:26 PM CDT | Flash Flood Warning | FWD | Hill, Hood, Johnson, Parker | 3 hr |
| Jun 22, 2:29 PM CDT | Special Weather Statement | FWD | Bosque | 61 min |
| Jun 22, 3:00 PM CDT | Flash Flood Warning | FWD | Bosque, Somervell | 2 hr |
| Jun 22, 3:06 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 54 min |
| Jun 22, 3:07 PM CDT | Special Weather Statement | FWD | Johnson | 23 min |
| Jun 22, 3:23 PM CDT | Flash Flood Warning | FWD | Hill, Hood, Johnson | 112 min |
| Jun 22, 4:02 PM CDT | Special Weather Statement | FWD | Bosque | 28 min |
| Jun 22, 4:30 PM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Jun 22, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 57 min |
| Jun 22, 5:01 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 119 min |
| Jun 22, 5:15 PM CDT | Flash Flood Warning | FWD | Hill | 2 hr |
| Jun 22, 5:21 PM CDT | Special Weather Statement | FWD | McLennan | 24 min |
| Jun 22, 5:59 PM CDT | Special Weather Statement | FWD | McLennan | 31 min |
| Jun 22, 6:05 PM CDT | Flash Flood Warning | FWD | McLennan | 115 min |
| Jun 22, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 45 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.